Alert archive / Montana / Wind Advisories in 2016
Wind Advisory 2, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Jan 20, 2016, 2:10 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Jan 21, 2016, 12:00 PM MST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2016, 2:10 PM MST (21:10 UTC)
- In effect from
- Jan 21, 2016, 12:00 PM MST
- Expired
- Jan 23, 2016, 3:10 AM MST
- In force
- 39 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
962 WWUS75 KBYZ 202110 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 210 PM MST WED JAN 20 2016 MTZ065-066-212115- /O.NEW.KBYZ.WI.Y.0002.160121T1900Z-160123T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 210 PM MST WED JAN 20 2016 ...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO NOON MST SATURDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO NOON MST SATURDAY. * TIMING...WINDS WILL INCREASE EARLY THURSDAY AND BECOME STRONG THURSDAY AFTERNOON. STRONG WINDS WILL PERSIST THROUGH SATURDAY MORNING. * IMPACTS...DANGEROUS CROSSWINDS CAN BE EXPECTED ON I-90 IN THE LIVINGSTON AREA AS WELL AS ALONG LOCAL ROADS NEAR NYE. DRIVERS OF HIGH PROFILE VEHICLES AND THOSE PULLING TRAILERS SHOULD CONSIDER AN ALTERNATE ROUTE UNTIL WINDS SUBSIDE. * WINDS...SOUTHWEST GUSTING 60 TO 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
7 follow-up statements
434 WWUS75 KBYZ 211616 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 916 AM MST THU JAN 21 2016 MTZ065-066-221630- /O.CON.KBYZ.WI.Y.0002.160121T1900Z-160123T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 916 AM MST THU JAN 21 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY... * TIMING...WINDS WILL INCREASE TODAY AND BECOME STRONG BY THIS EVENING. STRONG WINDS WILL PERSIST THROUGH SATURDAY MORNING. * IMPACTS...DANGEROUS CROSSWINDS CAN BE EXPECTED ON I-90 IN THE LIVINGSTON AREA...AS WELL AS ALONG LOCAL ROADS NEAR NYE. DRIVERS OF HIGH PROFILE VEHICLES AND THOSE PULLING TRAILERS SHOULD CONSIDER AN ALTERNATE ROUTE UNTIL WINDS SUBSIDE. * WINDS...SOUTHWEST GUSTING 60 TO 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
198 WWUS75 KBYZ 212114 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 214 PM MST THU JAN 21 2016 MTZ065-066-222115- /O.CON.KBYZ.WI.Y.0002.000000T0000Z-160123T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 214 PM MST THU JAN 21 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY... * TIMING...WINDS WILL BECOME STRONG THIS EVENING. STRONG WINDS WILL PERSIST THROUGH SATURDAY MORNING. * IMPACTS...DANGEROUS CROSSWINDS CAN BE EXPECTED ON I-90 IN THE LIVINGSTON AREA...AS WELL AS ALONG LOCAL ROADS NEAR NYE. DRIVERS OF HIGH PROFILE VEHICLES AND THOSE PULLING TRAILERS SHOULD CONSIDER AN ALTERNATE ROUTE UNTIL WINDS SUBSIDE. * WINDS...SOUTHWEST GUSTING 60 TO 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
189 WWUS75 KBYZ 220358 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 858 PM MST THU JAN 21 2016 MTZ065-066-230400- /O.CON.KBYZ.WI.Y.0002.000000T0000Z-160123T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 858 PM MST THU JAN 21 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY... * TIMING...WINDS WILL BECOME STRONG LATE THIS EVENING. STRONG WINDS WILL PERSIST THROUGH SATURDAY MORNING. * IMPACTS...DANGEROUS CROSSWINDS CAN BE EXPECTED ON I-90 IN THE LIVINGSTON AREA...AS WELL AS ALONG LOCAL ROADS NEAR NYE. DRIVERS OF HIGH PROFILE VEHICLES AND THOSE PULLING TRAILERS SHOULD CONSIDER AN ALTERNATE ROUTE UNTIL WINDS SUBSIDE. * WINDS...WINDS ARE CURRENTLY GUSTING AROUND 50 MPH IN THE LIVINGSTON AND NYE AREAS. EXPECT THESE GUSTS TO INCREASE FROM THE SOUTHWEST AT 60 TO 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
618 WWUS75 KBYZ 221032 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 332 AM MST FRI JAN 22 2016 MTZ065-066-231045- /O.CON.KBYZ.WI.Y.0002.000000T0000Z-160123T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 332 AM MST FRI JAN 22 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY... * IMPACTS...DANGEROUS CROSSWINDS CAN BE EXPECTED ON I-90 IN THE LIVINGSTON AREA...AS WELL AS ALONG LOCAL ROADS NEAR NYE. DRIVERS OF HIGH PROFILE VEHICLES AND THOSE PULLING TRAILERS SHOULD CONSIDER AN ALTERNATE ROUTE UNTIL WINDS SUBSIDE. * WINDS AND TIMING...GUSTS REACHING 60-65 MPH IN THE LIVINGSTON AND NYE AREAS THIS MORNING AND CONTINUING INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
080 WWUS75 KBYZ 221604 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 904 AM MST FRI JAN 22 2016 MTZ065-066-231615- /O.CON.KBYZ.WI.Y.0002.000000T0000Z-160123T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 904 AM MST FRI JAN 22 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY... * IMPACTS...DANGEROUS CROSSWINDS WILL IMPACT I-90 IN THE LIVINGSTON AREA...AS WELL AS ALONG LOCAL ROADS NEAR NYE. DRIVERS OF HIGH PROFILE VEHICLES AND THOSE PULLING TRAILERS SHOULD CONSIDER AN ALTERNATE ROUTE UNTIL WINDS SUBSIDE. * WINDS AND TIMING...OCCASIONAL GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
634 WWUS75 KBYZ 222146 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 246 PM MST FRI JAN 22 2016 MTZ065-066-231900- /O.CON.KBYZ.WI.Y.0002.000000T0000Z-160123T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 246 PM MST FRI JAN 22 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY... * IMPACTS...DANGEROUS CROSSWINDS WILL IMPACT I-90 IN THE LIVINGSTON AREA...AS WELL AS LOCAL ROADS NEAR NYE. DRIVERS OF HIGH PROFILE VEHICLES AND THOSE PULLING TRAILERS SHOULD CONSIDER AN ALTERNATE ROUTE UNTIL WINDS SUBSIDE. * WINDS AND TIMING...OCCASIONAL GUSTS TO 60 MPH. WINDS WILL BEGIN TO DECREASE LATE TONIGHT AND SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
695 WWUS75 KBYZ 231010 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 310 AM MST SAT JAN 23 2016 MTZ065-066-231115- /O.CAN.KBYZ.WI.Y.0002.000000T0000Z-160123T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 310 AM MST SAT JAN 23 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Jan 20, 9:11 AM MST, 4 hours 59 minutes earlier.
Area forecast discussion, Jan 20, 9:11 AM MST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
911 AM MST WED JAN 20 2016
.UPDATE...
UPPER LEVEL LOW CURRENTLY WORKING SOUTHEAST ACROSS SE IDAHO/NW
WYOMING...PRODUCING A BAROCLINIC LEAF OVER THE CENTRAL AND
WESTERN PORTION OF THE FORECAST AREA. COOLING CLOUD TOPS AND RADAR
SHOWING GOOD ASCENT OVER THE AREA FROM HARLOWTON TO ROUNDUP TO
BILLINGS AND SOUTH INTO SOUTHERN BIG HORN COUNTY...RESULTING IN
WIDESPREAD LIGHT SNOW. EXPECT THIS ACTIVITY TO CONTINUE THROUGH
THIS AFTERNOON BEFORE SPREADING EASTWARD INTO SOUTHEAST MONTANA
FOR THIS EVENING. OVERALL FORECAST IN GOOD SHAPE WITH REGARDS TO
SNOW ACCUMULATIONS IN THE 1 TO 2 INCH RANGE FOR AREAS EAST OF A
HARLOWTON TO COLUMBUS LINE. LOCAL EFFECTS COULD PRODUCE SOME
SLIGHTLY HIGHER AMOUNTS AS NORTHWEST WINDS INCREASE AND SNOWBANDS
DEVELOP BUT HARD TO PINPOINT WHERE THAT ACTIVITY WILL SET UP SO
WILL ADJUST FORECAST FOR THAT ONCE IT BECOMES APPARENT.
TWEAKED TEMPERATURES DOWN A BIT AS CLOUD COVER AND PRECIPITATION
WILL WORK AGAINST HEATING DESPITE THE DOWNSLOPE WIND GRADIENT.
MANY AREAS MAY STAY PRETTY CLOSE TO CURRENT AREAS ACROSS SOUTH
CENTRAL MONTANA. LOWERED WIND SPEEDS OVER WESTERN FOOTHILLS AS GAP
WIND SET UP IS DISSIPATING WITH STORM SYSTEM IN THE AREA. CHAMBERS
&&
.SHORT TERM...VALID FOR TDY AND THU...
MINIMAL CHANGES TO THE INHERITED FORECAST THIS MORNING. MAIN
CONCERNS FOR TODAY CONTINUE TO BE CENTERED AROUND PACIFIC SYSTEM
CROSSING THE REGION...WHILE GREATEST ISSUE FOR THURSDAY IS FOR
WIND IN LIVINGSTON AND THE BEARTOOTH FOOTHILLS.
A PACIFIC WAVE IS BEGINNING TO CROSS THE AREA NOW...SPREADING
CLOUD COVER AS FAR EAST AS MUSSELSHELL AND BIGHORN MOUNTAINS. SO
FAR THE ONLY PRECIP THAT HAS BEEN IDENTIFIED IS IN COOKE CITY.
ALTHOUGH THERE STILL APPEARS TO BE PLENTY OF PACIFIC MOISTURE
ACCOMPANYING THIS SYSTEM...THE ENERGY CROSSING THE REGION IS
SOMEWHAT WEAKENED...AS BEST ENERGY DIG WELL SOUTH OF THE CWA.
ADDITIONALLY DOWNSLOPE FLOW APPEARS TO STAY IN PLACE OVER THE
WEST...WHICH MAY BE WHAT IS HINDERING PRECIP DEVELOPMENT OVER THE
WEST THIS MORNING. AS THE SYSTEM PROCEEDS EASTWARD IT SHOULD HAVE
A BIT BETTER SHOT AT PUTTING PRECIP ON THE GROUND...IF ONLY DUE TO
CLEARING THE DOWNSLOPE FLOW REGION. LIKEWISE...DOWNSLOPE WILL NOT
IMPACT WINDWARD SIDE OF MOUNTAINS AND PARADISE VALLEY...WITH
WESTERLY FLOW ENHANCING SNOW AMOUNTS ALONG WESTERN FACES OF
MOUNTAINS. EVEN THOUGH DOWNSLOPE FLOW HAS ME QUESTIONING PRECIP IN
THE LEE OF THE MOUNTAINS...HAVE KEPT BULK OF INHERITED POPS IN
PLACE...MAKING MINOR CHANGES PRIMARILY FOR BORDER CLEAN UP.
WESTERN SLOPES AND PARADISE VALLEY APPEAR TO HAVE BEST POTENTIAL
FOR ACCUMULATING SNOW...FOLLOWED BY AREAS EAST OF BILLINGS. 2 TO
3 INCHES WITH LOCALLY HEAVIER ACCUMULATIONS SHOULD BE POSSIBLE IN
PARADISE VALLEY...WEST FACING MOUNTAIN LOCATIONS SHOULD SEE AROUND
6 INCHES...WITH LOCALLY HEAVIER AMOUNTS IN FAVORED UPSLOPE
REGIONS. AREAS EAST OF BILLINGS WILL SEE AN INCH OR 2 OF NEW
SNOW...WHILE AREAS FROM BILLINGS WEST LOOK MORE LIKE AN INCH OR
LESS.
RIDGING DEVELOPS AGAIN THURSDAY...WITH DRY CONDITIONS AND
SEASONAL TEMPERATURES EXPECTED. THE GREATEST WEATHER CONCERN FOR
THURSDAY LOOKS LIKE DEVELOPMENT OF STRONG AND GUSTY WINDS IN
LIVINGSTON AND NEARBY FOOTHILLS...WITH BEST GUSTS OVER 50 MPH.
BEST CHANCE FOR ADVISORY STRENGTH WINDS APPEARS TO BE LATE
THURSDAY NIGHT OR FRIDAY AT THIS TIME. GUIDANCE IS LOOKING A BIT
LESS IMPRESSIVE THAN WITH PREVIOUS RUNS...BUT CHOSE TO KEEP
INHERITED NUMBERS AT THIS TIME...AS IS A OUTLIER FROM PREVIOUS
GUIDANCE. GILSTAD
.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...
WINDY DAY ON FRIDAY FOLLOWED BY A WEAK SYSTEM MOVING INTO THE AREA
SATURDAY NIGHT AND SUNDAY FOR COOLER TEMPERATURES AND A CHANCE FOR
PRECIPITATION. BEGINNING OF NEXT WEEK SEES DRIER CONDITIONS AS
ANOTHER DOMINANT PACIFIC NORTHWEST RIDGE DEVELOPS BRINGING ANOTHER
DOWNSLOPE WIND PATTERN.
WINDS WILL BE BLOWING FRIDAY MORNING AS UPPER LEVEL RIDGE BEGINS
SHIFTING ACROSS MONTANA WITH ENERGY CLIMBING THE TOP OF THE RIDGE
INTO ALBERTA SUPPORTING SURFACE PRESSURE FALLS. NAM GUIDANCE
INDICATES 16MB PRESSURE GRADIENTS BETWEEN IDA AND LWT WITH IS THE
PEAK VALUE FOR THE WIND EVENT. BECAUSE THE RIDGE IS SLOW TO BREAK
DOWN AS IT SHIFTS EASTWARD WINDS WILL REMAIN ELEVATED FRIDAY
AFTERNOON AND EVENING BUT HAVE INCREASED WINDS FRIDAY MORNING TO
INDICATE IT WILL BE THE APEX OF THE EVENT.
SATURDAY NIGHT INTO SUNDAY OPENING WAVE MOVING ACROSS THE AREA
BRINGS INCREASING MOISTURE BUT IS NOT VERY DYNAMIC. WEAK COLD AIR
PUSH INTO THE REGION WILL BRING COOLER TEMPERATURES AND SET UP A
BOUNDARY WHERE THERE WILL BE A BETTER CHANCE TO ACCUMULATE SOME
SNOW BUT EXACT POSITION OF THE BOUNDARY AT THIS TIME IS HARD TO
DETERMINE. INCREASE CHANCES FOR SCATTERED SHOWERS OVER WESTERN
AREAS WHERE THIS BOUNDARY MAY INTERFACE WITH THE COLDEST AIR ALOFT
TO TAP INTO SOME INSTABILITY TO SUPPORT THE SHOWERS. COLDER AIR
WILL BEGIN RETREATING SUNDAY NIGHT BRINGING BACK THE DRY PATTERN.
TEMPERATURES ON FRIDAY COULD APPROACH 10 TO 15 DEGREES ABOVE
NORMAL BEFORE FALLING BACK INTO THE LOWER 30S ON SUNDAY. BORSUM
&&
.AVIATION...
AREAS OF SNOW AND STRATUS WILL KEEP MVFR TO IFR CONDITIONS IN
PLACE ACROSS THE CENTRAL FORECAST AREA TODAY...EAST OF A
HARLOWTON TO COLUMBUS TO SHERIDAN LINE. FOR SOUTHEAST MONTANA AND
NORTH CENTRAL WYOMING CONDITIONS WILL DETERIORATE THIS AFTERNOON
AS SNOW SPREADS INTO THAT AREA FROM THE WEST. FLIGHT CONDITIONS
WILL REMAIN MVFR/IFR THIS EVENING WITH IMPROVEMENT EXPECTED AFTER
07Z. MOUNTAIN OBSCURATION WILL PERSIST THROUGH TONIGHT FOR ALL
AREA MOUNTAINS. CHAMBERS
&&
.PRELIMINARY POINT TEMP/POPS...
TDY THU FRI SAT SUN MON TUE
-------------------------------------------------------
BIL 036 020/035 026/045 029/042 025/036 021/037 024/038
6/J 50/B 11/B 11/B 23/J 21/N 11/N
LVM 035 022/036 028/044 030/042 028/037 023/035 025/037
6/J 30/N 11/N 11/N 33/J 21/B 11/N
HDN 035 016/033 019/044 024/041 020/035 016/035 017/036
7/J 62/J 10/B 11/B 24/J 21/B 11/B
MLS 033 016/031 018/042 026/042 020/032 017/033 019/033
4/J 62/J 01/B 10/B 23/J 21/N 11/B
4BQ 034 018/033 018/044 022/044 018/033 016/034 017/035
5/J 63/J 01/B 10/B 23/J 21/B 11/B
BHK 032 012/027 015/040 026/041 019/029 015/030 015/031
2/J 63/J 11/B 10/B 12/J 22/J 11/B
SHR 034 019/036 020/048 024/043 020/035 017/035 017/038
5/J 42/J 00/B 01/B 23/J 21/B 11/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jan 20, 9:14 AM MST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 914 AM MST WED JAN 20 2016 MTZ028-034-039>042-056-063>068-211615- SOUTHERN WHEATLAND-NORTHERN STILLWATER-EASTERN CARBON- NORTHERN PARK-NORTHERN SWEET GRASS-GOLDEN VALLEY- RED LODGE FOOTHILLS-JUDITH GAP-PARADISE VALLEY-LIVINGSTON AREA- BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- 914 AM MST WED JAN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL BRING LIGHT SNOW ACCUMULATIONS TO THE PARADISE AND SHIELDS RIVER VALLEYS AND SURROUNDING MOUNTAINS THIS MORNING...SPREADING EAST THROUGH THE DAY. 1 TO 3 INCHES OF SNOW IS POSSIBLE FOR THE VALLEYS...WITH 5 TO 7 INCHES POSSIBLE FOR WEST FACING MOUNTAIN SLOPES. SNOW WILL TAPER OFF THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS ARE EXPECTED TO INCREASE SIGNIFICANTLY LATE THURSDAY...WITH GUSTS OVER 60 MPH POSSIBLE. STRONG AND GUSTY WINDS WILL PERSIST INTO SATURDAY. DRIVERS OF HIGH PROFILE VEHICLES OR THOSE PULLING TRAILERS SHOULD ANTICIPATE DANGEROUS CROSSWINDS ALONG I- 90 NEAR LIVINGSTON AND PLAN AN ALTERNATE ROUTE IF NECESSARY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ029>033-035>038-057-058-WYZ098-099-211615- MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-YELLOWSTONE- POWDER RIVER-CARTER-SOUTHERN BIG HORN-NORTHERN BIG HORN- SOUTHERN ROSEBUD-NORTHEAST BIGHORN MOUNTAINS-SHERIDAN FOOTHILLS- 914 AM MST WED JAN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL BRING LIGHT SNOW TO THE AREA TODAY AND TONIGHT. SNOW ACCUMULATIONS AROUND AN INCH WILL BE COMMON...WITH LOCALLY HEAVIER BANDS OF SNOW POSSIBLE. DRIVERS SHOULD EXPECT SLICK ROADS AND PERIODS OF POOR VISIBILITY. CONDITIONS WILL IMPROVE THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.